MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER
Model Number CRV150-19P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed for a mildly calcified, mildly flexuous, and moderately tortuous chronic total occlusion (cto) in the right coronary artery (rca).An asahi caravel microcatheter was used to antegradely cross the rca and then retrogradely advanced through an epicardial collateral channel to cross septal channels and the graft.However, crossing the cto was unsuccessful.When the caravel microcatheter was being removed ex situ, the distal tip of the catheter was found in the patient anatomy.Then intended treatment was completed without delay or issue.The physician concluded that the catheter fragment would cause no issue and could be left in situ.It was informed that there were no health hazards caused to the patient due to the reported event.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).Investigation result: device evaluation could not be performed because the affected device had not been returned yet.Lot history record review: lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.It was confirmed that the subject device was used after its expiration date indicated on the product label, december 31, 2025.Conclusion: based on the provided information, results of lot history review, and referring to known similar events, it was presumed that ensional stress generated with removal attempts might have been locally applied to the distal tip segment of the subject caravel microcatheter while the catheter tip had been caught by the cto lesion.Consequently, the tip segment was torn off.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.Instructions for use (ifu) states: [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) this microcatheter must always be operated under high-resolution fluoroscopic guidance.Particular attention should be paid when inserting or withdrawing this microcatheter into or through stenotic areas, and narrower vessels than the microcatheter.(abrasion may result in damage of this microcatheter.This may cause vascular injury and perforation.) [malfunction and adverse effects] separation.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749.There was an incorrect investigation conclusions (d) code 4310 that had been entered into the h6.Adverse event problem section in the initial report.Therefore, 4310 has been replaced by 50 in this follow-up report.Investigation result: the reported caravel microcatheter was returned for investigation.The distal tip segment of the returned caravel microcatheter was found torn off.The tip fragment was not returned.Microscopic observation of the tip segment found a relatively deep abrasion mark as well as longitudinal linear abrasion marks proximal to the torn end.Circumferential cracks were observed on the tip polymer proximal to the torn end, likely caused by tension, while traces of ductile fracture were found on the tip polymer at the torn end of the tip.Measurement of the returned caravel microcatheter suggested that the tip segment, which is originally 5mm in length, had been elongated and torn off at approximately 2mm from the tip end, specifically between the polymer-only segment and the polymer-and-braid tube segment.Lot history record review: lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.It was confirmed that the subject device was used after its expiration date indicated on the product label, december 31, 2025.Conclusion: based on the obtained information and investigation outcome, it was presumed that tensional stress generated with removal attempts might have been locally applied to the distal tip segment of the subject caravel microcatheter while the catheter tip had been caught due to anatomical conditions.Consequently, the tip polymer was elongated and torn off.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.Instructions for use (ifu) states: [warnings]: if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) this microcatheter must always be operated under high-resolution fluoroscopic guidance.Particular attention should be paid when inserting or withdrawing this microcatheter into or through stenotic areas, and narrower vessels than the microcatheter.(abrasion may result in damage of this microcatheter.This may cause vascular injury and perforation.) [precautions]: use by the expiration date indicated on the label of the product package.[malfunction and adverse effects]: separation.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed for a mildly calcified, mildly flexuous, and moderately tortuous chronic total occlusion (cto) in the right coronary artery (rca).An asahi caravel microcatheter was used to antegradely cross the rca and then retrogradely advanced through an epicardial collateral channel to cross septal channels and the graft.However, crossing the cto was unsuccessful.When the caravel microcatheter was being removed ex situ, the distal tip of the catheter was found in the patient anatomy.Then intended treatment was discontinued, and a repeat attempt to cross the cto lesion was planned.The physician concluded that the catheter fragment would cause no issue and could be left in situ.The description in the initial report incorrectly stated: then intended treatment was completed without delay or issue.The physician concluded that the catheter fragment would cause no issue and could be left in situ.It was informed that there were no health hazards caused to the patient due to the reported event.Therefore, the post-event description was changed to: then intended treatment was discontinued, and a repeat attempt to cross the cto lesion was planned.The physician concluded that the catheter fragment would cause no issue and could be left in situ.

Brand Name
CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key24288754
Report Number3003775027-2026-00023
Device Sequence Number18695200
Product Code DQY
UDI-Device Identifier04547327108782
UDI-Public(01)04547327108782(17)251231(10)230113K10A
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberCRV150-19P
Device Lot Number230113K10A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown